MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/40/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/40/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430489
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 self-expandable stent system was selected for treatment.After successful stent implantation, when pulling back the delivery system, a piece broke off, but could be retrieved.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation confirmed that the inner shaft has fractured and separated from the stent system.The separated inner shaft fragment has a length of about 154 mm and is plastically deformed (i.E.Elongated and has calibrated down).The analysis further revealed severe deformations (i.E.Compressions) of the retractable shaft in its distal portion and at its very distal end which shows that at some point high resistance was met.Outside of the deformed zone the diameter of the retractable shaft complies with the specification.The introducer sheath used in the intervention was not returned for analysis.Review of the product release documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.The findings of the technical investigation indicate a sequence of unfavorable events which cannot be fully reconstructed.However, the condition of the inner shaft is indicative for the application of a high tensile force despite meeting resistance during device withdrawal.The root cause for the complaint event is therefore most likely related to the handling during the procedure.Please note that the ifu advises the user to exercise care during handling to reduce the possibility of accidental breakage, bending or kinking of the delivery system shaft.

Brand Name
PULSAR-18 T3 5/40/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17363856
Report Number1028232-2023-03628
Device Sequence Number6042026
Product Code NIP
UDI-Device Identifier07640130446878
UDI-Public(01)07640130446878(17)2602
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2026
Device Model Number430489
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01235770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown